Alert archive / Pennsylvania / Wind Advisories in 2025
Wind Advisory 2, NWS State College, PA
NWS State College, PA issued this wind advisory at Jan 28, 2025, 1:20 PM EST for 26 counties in Pennsylvania. It took effect at Jan 29, 2025, 1:00 AM EST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2025, 1:20 PM EST (18:20 UTC)
- In effect from
- Jan 29, 2025, 1:00 AM EST
- Expired
- Jan 29, 2025, 5:00 PM EST
- In force
- 16 hr
- Issued by
- NWS State College, PA
All 26 counties
Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Centre County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Union County, PA, York County, PA
The radar
The State College radar (KCCX), 72 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 6.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1900 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 425 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
460 WWUS71 KCTP 281820 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 120 PM EST Tue Jan 28 2025 PAZ024-025-033-034-290630- /O.NEW.KCTP.WI.Y.0002.250129T0600Z-250129T1800Z/ Cambria-Blair-Somerset-Bedford- Including the cities of Bedford, Johnstown, Altoona, and Somerset 120 PM EST Tue Jan 28 2025 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 1 PM EST WEDNESDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Bedford, Blair, Cambria, and Somerset Counties. * WHEN...From 1 AM to 1 PM EST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds will occur before a sharp cold front moves through from the north. Snow showers and perhaps a few stronger squalls will occur in the afternoon as the front moves in. PRECAUTIONARY/PREPAREDNESS ACTIONS... For high wind safety and preparedness information, visit weather.gov/wind. && $$ PAZ026>028-035-036-050-052-056>059-063>066-290630- /O.NEW.KCTP.WI.Y.0002.250129T1300Z-250129T2200Z/ Huntingdon-Mifflin-Juniata-Fulton-Franklin-Snyder-Northumberland- Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster- Including the cities of Mount Union, Carlisle, Selinsgrove, Mifflintown, Lewistown, Gettysburg, Newport, Huntingdon, Lancaster, York, Lebanon, Harrisburg, Chambersburg, Hershey, McConnellsburg, Shamokin, Pottsville, and Sunbury 120 PM EST Tue Jan 28 2025 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM EST WEDNESDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...A portion of central Pennsylvania. * WHEN...From 8 AM to 5 PM EST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds will occur before a sharp cold front moves through from the north. PRECAUTIONARY/PREPAREDNESS ACTIONS... For high wind safety and preparedness information, visit weather.gov/wind. && $$ For more information from the National Weather Service visit weather.gov/StateCollege Dangelo
4 follow-up statements
502 WWUS71 KCTP 290218 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 918 PM EST Tue Jan 28 2025 PAZ024-025-033-034-291800- /O.CON.KCTP.WI.Y.0002.250129T0600Z-250129T1800Z/ Cambria-Blair-Somerset-Bedford- Including the cities of Altoona, Johnstown, Somerset, and Bedford 918 PM EST Tue Jan 28 2025 ...A WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 1 PM EST WEDNESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph, becoming west at the same speed toward daybreak. * WHERE...Bedford, Blair, Cambria, and Somerset Counties. * WHEN...From 1 AM to 1 PM EST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds will occur before a sharp cold front moves through from the north. Snow showers and perhaps a few stronger squalls will occur in the afternoon as the front moves in. PRECAUTIONARY/PREPAREDNESS ACTIONS... For high wind safety and preparedness information, visit weather.gov/wind. && $$ PAZ026>028-035-036-050-052-056>059-063>066-291815- /O.CON.KCTP.WI.Y.0002.250129T1300Z-250129T2200Z/ Huntingdon-Mifflin-Juniata-Fulton-Franklin-Snyder-Northumberland- Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster- Including the cities of Chambersburg, York, Selinsgrove, Lancaster, Huntingdon, Sunbury, Lebanon, Lewistown, Mifflintown, Shamokin, Harrisburg, Mount Union, Pottsville, Newport, Carlisle, Hershey, Gettysburg, and McConnellsburg 918 PM EST Tue Jan 28 2025 ...A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM EST WEDNESDAY... * WHAT...West winds 20 to 25 mph with gusts up to 50 mph expected. * WHERE...A portion of central Pennsylvania. * WHEN...From 8 AM to 5 PM EST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds will occur before a sharp cold front moves through from the north. PRECAUTIONARY/PREPAREDNESS ACTIONS... For high wind safety and preparedness information, visit weather.gov/wind. && $$ For more information from the National Weather Service visit weather.gov/StateCollege Lambert
225 WWUS71 KCTP 290819 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 319 AM EST Wed Jan 29 2025 PAZ012-018-019-041-042-045-046-049-051-053-292200- /O.EXA.KCTP.WI.Y.0002.250129T1300Z-250129T2200Z/ Northern Clinton-Northern Centre-Southern Centre-Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-Union- Montour-Columbia- Including the cities of Renovo, Berwick, Danville, Lewisburg, Philipsburg, Trout Run, Laporte, State College, Lock Haven, Bloomsburg, and Williamsport 319 AM EST Wed Jan 29 2025 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 PM EST THIS AFTERNOON... * WHAT...West winds 20 to 25 mph with gusts up to 50 mph expected. * WHERE...Columbia, Montour, Northern Centre, Northern Clinton, Northern Lycoming, Southern Centre, Southern Clinton, Southern Lycoming, Sullivan, and Union Counties. * WHEN...From 8 AM this morning to 5 PM EST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds will occur before a sharp cold front moves through from the north. Snow squalls are likely early this afternoon as the front moves in. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ PAZ024-025-033-034-291800- /O.CON.KCTP.WI.Y.0002.000000T0000Z-250129T1800Z/ Cambria-Blair-Somerset-Bedford- Including the cities of Altoona, Bedford, Somerset, and Johnstown 319 AM EST Wed Jan 29 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph, becoming west at the same speed toward daybreak. * WHERE...Bedford, Blair, Cambria, and Somerset Counties. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds will occur before a sharp cold front moves through from the north. Snow showers and perhaps a few stronger squalls will occur in the afternoon as the front moves in. PRECAUTIONARY/PREPAREDNESS ACTIONS... For high wind safety and preparedness information, visit weather.gov/wind. && $$ PAZ026>028-035-036-050-052-056>059-063>066-292200- /O.CON.KCTP.WI.Y.0002.250129T1300Z-250129T2200Z/ Huntingdon-Mifflin-Juniata-Fulton-Franklin-Snyder-Northumberland- Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster- Including the cities of Gettysburg, Lancaster, Harrisburg, Chambersburg, Lebanon, Pottsville, Carlisle, Selinsgrove, Hershey, Huntingdon, McConnellsburg, York, Mifflintown, Mount Union, Newport, Shamokin, Lewistown, and Sunbury 319 AM EST Wed Jan 29 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM EST THIS AFTERNOON... * WHAT...West winds 20 to 25 mph with gusts up to 55 mph expected. * WHERE...A portion of central Pennsylvania. * WHEN...From 8 AM this morning to 5 PM EST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds will occur before a sharp cold front moves through from the north. PRECAUTIONARY/PREPAREDNESS ACTIONS... For high wind safety and preparedness information, visit weather.gov/wind. && $$ For more information from the National Weather Service visit weather.gov/StateCollege Banghoff
614 WWUS71 KCTP 291731 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 1231 PM EST Wed Jan 29 2025 PAZ024-025-033-034-292200- /O.EXT.KCTP.WI.Y.0002.000000T0000Z-250129T2200Z/ Cambria-Blair-Somerset-Bedford- Including the cities of Somerset, Bedford, Altoona, and Johnstown 1231 PM EST Wed Jan 29 2025 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WHAT...West winds 20 to 25 mph with gusts up to 45 mph. * WHERE...Bedford, Blair, Cambria, and Somerset Counties. * WHEN...Until 5 PM EST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... For high wind safety and preparedness information, visit weather.gov/wind. && $$ PAZ012-018-019-026>028-035-036-041-042-045-046-049>053-056>059- 063>066-292200- /O.CON.KCTP.WI.Y.0002.000000T0000Z-250129T2200Z/ Northern Clinton-Northern Centre-Southern Centre-Huntingdon- Mifflin-Juniata-Fulton-Franklin-Northern Lycoming-Sullivan- Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon- Cumberland-Adams-York-Lancaster- Including the cities of Mount Union, State College, Mifflintown, Harrisburg, Danville, Shamokin, Lock Haven, Selinsgrove, Hershey, Lewistown, Trout Run, Lebanon, Huntingdon, Laporte, Berwick, Pottsville, Renovo, Lewisburg, Bloomsburg, Sunbury, Philipsburg, Newport, Carlisle, York, Lancaster, Gettysburg, McConnellsburg, Chambersburg, and Williamsport 1231 PM EST Wed Jan 29 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WHAT...West winds 20 to 25 mph with gusts up to 50 mph. * WHERE...A portion of central Pennsylvania. * WHEN...Until 5 PM EST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety and preparedness information, visit weather.gov/wind. && $$ For more information from the National Weather Service visit weather.gov/StateCollege DeVoir
068 WWUS71 KCTP 292143 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 443 PM EST Wed Jan 29 2025 PAZ012-018-019-024>028-033>036-041-042-045-046-049>053-056>059- 063>066-292245- /O.EXP.KCTP.WI.Y.0002.000000T0000Z-250129T2200Z/ Northern Clinton-Northern Centre-Southern Centre-Cambria-Blair- Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton-Franklin- Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming- Union-Snyder-Montour-Northumberland-Columbia-Perry-Dauphin- Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster- Including the cities of Philipsburg, Danville, Trout Run, State College, Selinsgrove, Johnstown, McConnellsburg, Pottsville, Mount Union, York, Lewistown, Lock Haven, Newport, Lewisburg, Mifflintown, Sunbury, Altoona, Lebanon, Lancaster, Shamokin, Chambersburg, Berwick, Somerset, Bedford, Carlisle, Renovo, Bloomsburg, Hershey, Harrisburg, Williamsport, Huntingdon, Laporte, and Gettysburg 443 PM EST Wed Jan 29 2025 ...WIND ADVISORY WILL EXPIRE AT 5 PM EST THIS AFTERNOON... Widespread strong winds have ended across the region as of late afternoon. While winds will still be gusty at times, winds will continue to weaken this evening, as high pressure builds eastward from the central Great Plains. $$ For more information from the National Weather Service visit weather.gov/StateCollege Martin
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Jan 28, 12:39 PM EST, 41 minutes earlier.
Area forecast discussion, Jan 28, 12:39 PM EST, 41 minutes before
Area Forecast Discussion National Weather Service State College PA 1239 PM EST Tue Jan 28 2025 .SYNOPSIS... * Cold front to bring threat for snow squalls north of I-80 this morning along with gusty winds. * Several inches of snow possible in northwest PA tonight into Wednesday ahead of and along a cold front, which will bring a significant threat of snow squalls and gusty winds Wednesday afternoon. * Monitoring the potential for a mixed-precipitation event this weekend, which could bring ice accumulation to parts of Central PA. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Clouds will continue to thicken up this morning as snow overspreads northwest PA. The NW corner of the CWA will probably get to 2-3" and a few higher amounts are possible in NW Warren Co where we've posted a Winter Weather Advisory until 10AM. An anomalously strong 55-70 KT LLJ continues to move southeastward across PA and is producing occasional gusts near 40kts in the Laurel Highlands where a Wind Advisory remains in effect until noon today. By this afternoon, weak ridging aloft will move into PA and help winds drop off a bit. Temperatures at daybreak this morning range from the mid 20s in northwest PA to the mid 30s across the southeast - quite a few degrees higher than initially expected thanks to thick cloud cover and a persistent wind. An Arctic front is evident on radar extending from Franklin, PA northeastward through Binghamton and Albany, NY. The line has a history of dropping visibility below 1 mile and coating roads. Have opted to stick with SPSs for now instead of SQWs owing to the progressive nature of the squalls. As the front continues to drift southeast, steep lapse rates may support some stronger squalls, especially across northeast PA. SPC Mesoanalysis & hi- res models tend to weaken the squalls with southeastward extent, likely as a result of a whole lot of dry air at the surface (dewpoints still in the teens across the Lower Susquehanna Valley). That said, some stronger snow showers or low- end squalls may get close to I-80 before falling apart. With clouds, some snow accums and later cold advection in store for Tuesday, the max temp forecast has been lowered a bit - mid 20s to low 40s. If the snow is falling heavily enough, there could a quick dusting south of I-80 despite mid-day temps above freezing. Snow should taper off by early afternoon. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/... The warm advection from the next system will only allow a very short (hours) break in snow for the northern tier this afternoon and evening. A light 1-2" snow accum is likely for the nrn tier and perhaps Elk Co, too, into Wednesday morning before a strong cold front associated with a Clipper system blasts through the NErn states, and generates widespread, but fast-moving snow showers and some strong snow squalls. These squalls are most- possible across the nrn half of the CWA on Wednesday afternoon as the front is passing. The squalls should be stronger on Wednesday compared to Tuesday due to the more- favorable passage timing which will allow better heating before/instability. The Snow Squall Parameter also lights up quite a bit more. Anyone with plans to travel on Wednesday should check the forecast before a traveling. If a Snow Squall Warning is issued, delay travel or exit the highway at the next available opportunity. Gusty winds will continue on Wednesday as well, with perhaps more widespread gustiness but a slightly lower maximum observed wind gust compared to today. Highest probabilities of 50mph wind gusts are over the Laurels, again, but wind gusts of 40mph are also possible along the spine of the Alleghenies across much of Central PA. Future headlines are possible if not likely for snow in the northern tier and wind gusts. Have decided to hold off on any products for Wednesday at this time due to the ongoing Wind/Winter Weather products and some lingering uncertainty as to the areal extent of advisories that will be needed. Moderately deep boundary layer and cold cloud layer occupied by the DGZ between 2 and 5 KFT AGL will combine with a well- aligned, mean flow from about 305 deg within that layer to promote numerous bands of light-mdt shsn (NW and Wcent Mtns) and orographic snow (Laurel Highlands) Wed afternoon and night. Minor snow accums probable in the Warren/McKean County snowbelts and across the ridge tops of the Laurel Highlands. We'll continue to maintain POPs well above base NBM which is has a systematic low/dry bias in these light QPF/LES regimes. && .LONG TERM /THURSDAY THROUGH MONDAY/... A fast moving Alberta Clipper will move east of the area by Thursday morning. High pressure will build into the area and bring a southwest flow of air in from the southwest. Low pressure lifting toward the area from the central Great Plains will quickly bring moisture into the area Thursday night, with some showers late. Given the speed in which the clouds move into the area, temperatures will be borderline for rain or mixed precipitation on the onsite. Thus looking at a mainly rain event for this system into Friday. Some snow could occur Friday night, as the system pulls eastward. The pattern overall supports a milder southwest to west flow aloft overall, with less severe cold than in recent weeks. Thus the next low passing to the north and west of the area later Sunday into Monday looks to be mainly rain at this point. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... Overnight, winds will continue to increase across the region, with gusts of 30 to 40 knots possible and into the day on Tuesday. Winds at 2000 feet will increase to 50 to 60 knots ahead of a cold front approaching from the north, which will lead to LLWS concerns for all central PA airfields. Lake effect and upslope snow showers will continue to impact BFD and JST as flow becomes more westerly. Ceilings currently MVFR at BFD will drop to MVFR to JST as well in snow showers and visibility restrictions are also likely. The heavier snow will be near BFD, so IFR visibilities are more probable there than at JST. The cold front will drop into northern PA just before sunrise, and will be accompanied by heavier snow showers and snow squalls which could drastically reduce the vsby for brief periods. The timing of these squalls will have to be refined with later TAF updates as there is still some slight differences in the models. The snow showers/squalls will work into the central mtns by mid-day, but the moisture and forcing will be pulling away as the front gets to I-80. Another strong but fast-moving (Clipper) system will move in for Tuesday night and Wed. There may only be a few hours break in snow showers for BFD in the aftn and evening Tues, before warm advection leads to light snowfall developing once again. The cold front with the next system will likely arrive 3-6 hrs later in the day (on Wed), and will likely carry the moisture and snow showers/squalls through most of Central PA in the aftn and early evening. Those squalls should also diminish/break up late in the day, and may also not quite reach MDT. Outlook... Thu...Lake effect SHSN early. Otherwise VFR. Fri...Increasing chances of SHSN with restrictions possible. Sat...Rain/snow mix, with snow more-possible N. IFR likely. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Banghoff NEAR TERM...Lambert/Banghoff SHORT TERM...Dangelo/Banghoff LONG TERM...Martin AVIATION...Gartner/Bauco
Hazardous weather outlook, Jan 28, 12:07 PM EST, 1 hour 13 minutes before
Hazardous Weather Outlook National Weather Service State College PA 1207 PM EST Tue Jan 28 2025 PAZ012-017-018-037-041-042-291715- Northern Clinton-Clearfield-Northern Centre-Tioga-Northern Lycoming- Sullivan- 1207 PM EST Tue Jan 28 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A strong cold front will bring gusty winds, snow showers and some stronger snow squalls on Wednesday. Snow accumulations may warrant a winter weather advisory for Wednesday. Freezing rain is possible Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ019-024>028-033>036-045-046-049>053-056>059-063>066-291715- Southern Centre-Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset- Bedford-Fulton-Franklin-Southern Clinton-Southern Lycoming-Union- Snyder-Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill- Lebanon-Cumberland-Adams-York-Lancaster- 1207 PM EST Tue Jan 28 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Gusty winds are expected Wednesday afternoon. A wind advisory may be necessary. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ004>006-010-011-291715- Warren-McKean-Potter-Elk-Cameron- 1207 PM EST Tue Jan 28 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A strong cold front will bring gusty winds, snow showers and some stronger snow squalls on Wednesday. Snow accumulations may warrant a winter weather advisory for Wednesday. Freezing rain is possible Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jan 28, 8:56 AM EST, 4 hours 24 minutes before
Special Weather Statement
National Weather Service State College PA
856 AM EST Tue Jan 28 2025
PAZ019-049-281430-
Union PA-Southern Centre PA-
856 AM EST Tue Jan 28 2025
...A BAND OF HEAVY SNOW WILL AFFECT PARTS OF UNION AND SOUTHERN
CENTRE COUNTIES...
HAZARDS...A band of heavy snow accompanied by winds of up to 30 MPH
which can rapidly reduce visibility to less than one mile.
LOCATION AND MOVEMENT...At 856 AM EST, a band of heavy snow was along
a line extending from near Mifflinburg to 12 miles south of Lock
Haven to Bellefonte and moving east at 50 MPH.
This includes Interstate 99 near mile marker 84.
This includes the following highways...
Route 15 near near Winfield.
Route 220 near Bellefonte.
State Road 26 near near Bellefonte.
State Road 45 from Millheim to Vicksburg.
SAFETY INFO...
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time to reach your destination.
&&
LAT...LON 4089 7683 4089 7694 4087 7700 4086 7702
4087 7706 4081 7735 4085 7736 4082 7746
4092 7778 4099 7708
TIME...MOT...LOC 1356Z 287DEG 45KT 4104 7716 4095 7742 4097 7772
DangeloLocal storm report, Jan 28, 9:12 AM EST, 4 hours 8 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
912 AM EST Tue Jan 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM Snow Squall 2 S S.b. Elliot State P 41.10N 78.53W
01/28/2025 Clearfield PA Dept of Highways
PADOT RWIS I-80 WB at Exit 111 recorded a
sharp visibility drop to near 0.25 mile with
quick coating of snow on the roadway.
&&
MRSSpecial weather statement, Jan 28, 9:21 AM EST, 3 hours 59 minutes before
Special Weather Statement
National Weather Service State College PA
921 AM EST Tue Jan 28 2025
PAZ010>012-017>019-045-281515-
Northern Centre PA-Southern Clinton PA-Northern Clinton PA-
Cameron PA-Clearfield PA-Elk PA-Southern Centre PA-
921 AM EST Tue Jan 28 2025
...A SNOW SQUALL WILL AFFECT THE CENTRAL MOUNTAINS OF PENNSYLVANIA...
HAZARDS...A snow squall accompanied by winds of up to 35 MPH which
can rapidly reduce visibility to less than one mile.
LOCATION AND MOVEMENT...At 915 AM EST, a snow squall was along a
line extending from Lock Haven to northern Clearfield County, moving
southeast at 50 MPH.
The squall should weaken somewhat as it approaches Interstate 80.
For those driving on Interstate 80, this includes areas between the
Kylertown and Mile Run exits, specifically from mile markers 134 to
195.
SAFETY INFO... Conditions can deteriorate rapidly in winter weather
situations. Be prepared for snow or ice covered roads. Slow down and
allow extra time to reach your destination.
&&
LAT...LON 4121 7748 4107 7714 4104 7714 4096 7724
4093 7764 4093 7808 4134 7869
TIME...MOT...LOC 1419Z 289DEG 47KT 4115 7748 4121 7834
DangeloLocal storm report, Jan 28, 9:48 AM EST, 3 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
948 AM EST Tue Jan 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM Snow Squall 5 SSW Blossburg 41.62N 77.12W
01/28/2025 Tioga PA Dept of Highways
PA RWIS on US15 SB Bloss Mtn at Liberty
recorded near whiteout conditions with sharp
visibility drop to 500ft and quick
accumulation on the roadway.
&&
MRSLocal storm report, Jan 28, 11:14 AM EST, 2 hours 6 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
1114 AM EST Tue Jan 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Snow 3 NNE Roulette 41.81N 78.14W
01/28/2025 M2.5 Inch Potter PA Cocorahs
Cocorahs station PA-PT-2 Roulette 1.8 NNE.
0800 AM Snow 2 NNW Scandia 41.94N 79.05W
01/28/2025 M1.9 Inch Warren PA Cocorahs
Cocorahs station PA-WR-4 Russell 4.7 W.
0800 AM Snow 1 N Russell 41.93N 79.14W
01/28/2025 M1.8 Inch Warren PA Cocorahs
Cocorahs station PA-WR-5 Russell 0.7 S.
0700 AM Snow 1 WSW Ridgway 41.42N 78.75W
01/28/2025 M1.0 Inch Elk PA CO-OP Observer
CO-OP Observer station RDWP1 Ridgway.
0800 AM Snow 1 E Galeton 41.73N 77.63W
01/28/2025 M1.0 Inch Potter PA CO-OP Observer
CO-OP Observer station GLTP1 0.6 E Galeton.
0900 AM Snow 4 NE Saint Marys 41.47N 78.51W
01/28/2025 M1.0 Inch Elk PA Cocorahs
Cocorahs station PA-EL-7 St. Marys 3.7 NE.
0930 AM Snow 2 S Dubois 41.09N 78.76W
01/28/2025 M0.6 Inch Clearfield PA CO-OP Observer
CO-OP Observer station DJBP1 Dubois 2 S.
&&Local storm report, Jan 28, 12:08 PM EST, 1 hour 12 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
1208 PM EST Tue Jan 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM Snow Squall 3 W Denton Hill State P 41.76N 77.88W
01/28/2025 Potter PA Dept of Highways
PADOT RWIS along SR6 east of Coudersport
reported a sharp drop in visibility to 600ft
with quick snow accumulation on the roadway.
&&
MRSThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 5:17 AM EST | Special Weather Statement | CTP | McKean, Potter, Warren | 58 min |
| Jan 28, 6:15 AM EST | Special Weather Statement | CTP | Cameron, Elk, Potter, Tioga | 60 min |
| Jan 28, 6:34 AM EST | Snow Squall Warning | CTP | Potter, Tioga | 41 min |
| Jan 28, 7:05 AM EST | Snow Squall Warning | CTP | Clearfield | 55 min |
| Jan 28, 7:16 AM EST | Snow Squall Warning | CTP | Lycoming, Sullivan, Tioga | 59 min |
| Jan 28, 7:19 AM EST | Special Weather Statement | CTP | Cameron, Clinton | 56 min |
| Jan 28, 8:06 AM EST | Special Weather Statement | CTP | Clinton | 54 min |
| Jan 28, 8:16 AM EST | Special Weather Statement | CTP | Columbia | 44 min |
| Jan 28, 8:28 AM EST | Snow Squall Warning | CTP | Centre, Clinton | 47 min |
| Jan 28, 8:45 AM EST | Special Weather Statement | CTP | Centre | 60 min |
| Jan 28, 8:56 AM EST | Special Weather Statement | CTP | Union | 34 min |
| Jan 28, 9:21 AM EST | Special Weather Statement | CTP | Centre | 54 min |
| Jan 28, 3:12 PM EST | Winter Weather Advisory | CTP | Elk, McKean, Potter, Warren | 33 hr |
Nearby
Wind Advisories in Pennsylvania, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.